Truvada and nevirapine and burning eyes.

Question

Hi there, my question might sound a little strange at first, but I am finding that in the world of Hiv side effects;strange is not so unusual!

I started taking truvada and nevirapine this past summer, I immediately noticed a stuffy nose and the starting of what I can only describe as like the feeling your eyes get when wind is blowing in them--watery and irritated. The skin around the outer eye is tight and the conjunctivae are often irritated.

could this be an allergic reaction from the drugs? I did take nevirpine way back in the 90's, but I did not feel anything like this before.

thank

Answer

Interesting complaints. Mucousal complaints in the nose/eyes as the sole problem has not been a common complaint voiced by patients on either Truvada or nevirapine. That location often reflects an allergy of some sort so a good nose/eye evaluation makes sense. Serious reactions to nevirapine can involve the liver and other mucousal surfaces besides the nose and eye. Your HIV specialist needs to be kept abreast of your complaints to monitor for serious problems or to consider further diagnostic tests or referrals. KH